Nebraska, 2006

Hail in Nebraska, May 7, 2006

May 7, 2006 · NWS LBF · 8 events in 6 counties and zones

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at May 7, 1:40 PM CST, 1 hour earlier.

Area forecast discussion, May 7, 1:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT SUN MAY 7 2006

.SHORT TERM...
CURRENT CONDITIONS HAVE CLUSTER OF TRW TRYING TO GO UP OVER
SOUTHWEST ZONES. BETTER INSTABILITY OVER NORTHWEST KS WHERE TRW
HAVE GONE UP. WEAK SHEAR OVER SOUTHWEST ZONES AND LIMITED
MOISTURE IN LOW LEVELS KEEPING STORMS FROM GOING UP. OUTFLOW FROM
KANSAS STORMS INTERACTING WITH ATMOSPHERE AND SOME STORMS HAVE
GONE UP TO THE NORTH OF MAIN BOUNDARY. TRAJECTORY SLIGHTLY TO THE
NORTH OF EAST WILL KEEP STORMS GENERALLY TO THE SOUTH OF CWA. BEST
MOISTURE TO THE EAST OF A LINE FROM VTN TO LBF. STORMS SHOULD TAKE
OFF IF THEY CAN TAP THIS LOW LEVEL MOISTURE. MARGINAL RETURNS TO
DISSIPATE WITH THE INSOLATION TODAY. BEST DYNAMICS WILL BE TO THE
EAST OF CWA. TEMPERATURES WILL COOL SIGNIFICANTLY WITH CLEARING
SKIES TO THE WEST TONIGHT. AND HAVE GENERALLY GONE WITH COOLER FWC GUIDANCE.
SURFACE TROUGH TO HANG OVER NORTHERN PLAINS TONIGHT WITH TRW
DEVELOPING IN VICINITY LATE TOMOROW AFTERNOON...WITH BETTER
CHANCES NORTH ZONES AS A WEAK COLD FRONT MOVES THRU EARLY TOMORROW
EVENING. TEMPERATURES TRENDED DOWN WITH FROPA ABOUT 10 DEGREES
COOLER ON TUESDAY WITH H5 CLOSED LOW OVER THE CANADIAN BORDER.
COLD AIR ADVECTION CONTINUES TUESDAY NITE...TEMPERATURES COOLING
INTO THE 30S AND 40S.

.LONG TERM...
WEDNESDAY COOLEST DAY OF THE WEEK WITH COLD AIR ADVECTION AND
ISOLATED SHOWERS IN THE DEFORMATION ZONE AS H5 LOW BEGINS TO PULL
EAST. GENERALLY DRY CONDITIONS AS RIDGE BEGINS TO BUILD IN FROM
WEST AND NO MAJOR SYSTEMS MOVING THROUGH FAST NORTHWEST FLOW.
POSSIBILITY FOR ISO AFTERNOON TRW OVER SOUTHWEST ZONES AS SURFACE
TROUGH SETS UP ALONG THE FRONT RANGE LATE IN THE WEEK INTO THE
WEEKEND. WILL BE LARGELY DIURNAL AND DEPENDENT ON INSOLATION. HAVE
LEFT DRY FOR NOW AND TRENDED TEMPERAUTRES UPWARDS CLOSER TO NORMAL
FOR THE SEASON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER
Hazardous weather outlook, May 7, 1:05 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
205 PM CDT SUN MAY 7 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-081915-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
205 PM CDT SUN MAY 7 2006 /105 PM MDT SUN MAY 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS MOISTURE
STREAMING NORTHWARD COMBINES WITH A SURFACE BOUNDARY ACROSS THE
PANHANDLE AND UNSTABLE CONDITIONS ALOFT. A FEW OF THE STORMS MAY
REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THE
MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WITH WIND
GUSTS OVER 60 MPH A SECONDARY CONCERN. AFTER MIDNIGHT...GENERAL
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY EAST OF
HIGHWAY 83.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE SURFACE BOUNDARY WILL MOVE INTO EASTERN PORTIONS OF THE
OUTLOOK AREA ON MONDAY...LEADING TO POSSIBLE SEVERE THUNDERSTORM
DEVELOPMENT MAINLY ALONG AND EAST OF HIGHWAY 183. AGAIN THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE SANDHILLS
INTO SOUTHWEST NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

The radar

The Grand Island radar (KUEX), 160 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Frontier

When
May 7, 2:40 PM CST
Where
Frontier County, 5 mi SE of Stockville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.483, -100.317

Hail, Frontier

When
May 7, 2:55 PM CST
Where
Frontier County, 5 mi ENE of Stockville
Measured
1.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
40.567, -100.300

Hail, Lincoln

When
May 7, 3:57 PM CST
Where
Lincoln County, 16 mi NNE of Brady
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.250, -100.250

Hail, Custer

When
May 7, 4:15 PM CST
Where
Custer County, 5 mi NE of Callaway
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.350, -99.867

Hail, Custer

When
May 7, 4:50 PM CST
Where
Custer County, 4 mi E of Gates
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.633, -99.567

Hail covered the ground and lasted 5 minutes.

Hail, Loup

When
May 7, 4:59 PM CST
Where
Loup County, 12 mi NNW of Taylor
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.933, -99.467

Hail, Rock

When
May 7, 5:20 PM CST
Where
Rock County, 3 mi W of Rose
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.200, -99.533

Hail, Holt

When
May 7, 6:30 PM CST
Where
Holt County, 26 mi SSW of Atkinson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.183, -99.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505738, 5505739, 5505741, 5505740, 5510698, 5510699, 5510700, 5510701.